Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Post coital bleeding, pink discharge. On birth control. PAP smear detected SIL. Causes for bleeding?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
For several months now I have been experiencing postcoital bleeding (characterized by a blood tinged pinkish discharge after I wipe). I had a pap recently 3 mos ago which showed low grade SIL, Hpv not detectable. I have been concerned because it appears to occur more often now (greater than 50% of the time). My pcp said it could be micro years and that my results were so minimal. I have noticed more issues since I started on a low dose birth control pill loestrin 24 fe, but I just don't know what could be causing the bleeding. I also have a slight discomfort initially when I start having sex and have tried lubricant to help alleviate this (at times it helps). I also religiously use charmin freshmates wipes, even after urination (not certain if overuse causes irritation). Thanks
Posted Fri, 20 Apr 2012 in Women's Health
Answered by Dr. Meenakshi Titoria Sahu 13 hours later

Get yourself examined by a Gynecologist, if there is some lesion over your cervix like erosion etc. post coital bleeding can occur. Sometimes low dose birth pills cause small in-between menses bleeding called breakthrough bleeding. In your case it does not seems to be breakthrough bleeding. Regarding wipes, too much wiping of vagina disturbs the natural flora of vagina which is required to fight against infection and thus too much wiping can lead to itching etc.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor